Texas, 2022

Heat in Texas, July 8 to 12, 2022

July 8 to 12, 2022 · NWS CRP · 26 events in 9 counties and zones

Hot temperatures and high humidity continued into the second week of July with a more widespread heat episode occurring on the 10th and 11th across south Texas.

Where it happened

Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Hot temperatures and high humidity continued into the second week of July with a more widespread heat episode occurring on the 10th and 11th across south Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 8, 11:40 AM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 8, 11:40 AM CST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1240 PM CDT Fri Jul 8 2022

.AVIATION...

VFR conditions mainly expected through the TAF period with some
MVFR tomorrow morning across eastern sites around dawn due to
lower CIG's and/or patchy fog. Have included BR for ALI/VCT in the
TAF because some models are indicating development of fog but
confidence is not that great. Will have gusty southeast winds
this afternoon otherwise, expect light southerly winds overall.

&&

.PREV DISCUSSION... /Issued 618 AM CDT Fri Jul 8 2022/

AVIATION...

Brief MVFR CIGs are possible this morning across ALI, VCT and CRP
TAF sites. Otherwise, VFR conditions will prevail across S TX
today through much of tonight. Brief MVFR conditions will be
possible once again near dawn Saturday morning. Light south winds
this morning will become more southeast and gusty this afternoon
as the sea breeze moves inland. Winds will relax tonight out of
the south.

PREV DISCUSSION... /Issued 358 AM CDT Fri Jul 8 2022/

SHORT TERM (Today through Saturday)...

Overall weather pattern will remain hot and humid along with no
significant rainfall today through Saturday.

A mid/upper level ridge of high pressure will build westward across
the the area today as a mid level trough lifts northwest and exits
the area. This will bring drier mid and upper levels across S TX
leading to highs being a couple of degrees warmer today than
yesterday's values. With the high pressure continuing to build
across the region, highs on Saturday will be even slightly hotter by
one to two degrees.

These high temperatures will combine with humid conditions and
result in max heat indices 105 to 114 degrees across much of S TX. A
Heat Advisory is in effect for today across most of S TX except for
the islands and the coastal portions of Aransas, Refugio and Calhoun
counties where the heat index is expected to remain below 110.
Although, temperatures are expected to be even hotter Saturday, the
airmass across the Rio Grande Plains and Brush Country will be
drier, thus heat indices across the west should remain below 110.
Heat indices across the Coastal Bend and Victoria Crossroads are
expected to be as high as 114, thus another Heat Advisory is likely
for these areas on Saturday.

Tonight's temperatures will be mild across the inland portions of S
TX, but warm and muggy along the coast and along the Rio Grande.

Otherwise, mostly clear to partly cloudy skies and weak to moderate
south to southeast winds can be expected through the short term.

LONG TERM (Saturday Night through Thursday)...

We are still looking at a hot and mostly dry forecast for the long
term forecast. High temperatures will be above normal into early
next week with high temperatures in low to mid 90s along the coast
to near 110 across the western Brush Country. Low level moisture
will be sufficient enough to contribute to Heat Advisory conditions,
with heat index values at or greater than 110 expected for much of
South Texas through Wednesday.

By Wednesday night/Thursday, we may see a slight bit of relief from
the heat as a disturbance pushing into our coastal waters leading to
some showers and thunderstorms. Moisture will be somewhat limited,
so have only continued the mention of slight chance of convection
but this could serve to lower temperatures a bit. The ECMWF and GFS
also hint at a very weak boundary approaching South Texas Thursday
and Friday which could lead to another slight chance of showers and
storms Friday; however, this is very questionable at this time. Even
if the boundary reaches the area, temperatures will only decrease by
3 to 4 degrees. This still leaves us with triple digit temperatures
across the Coastal Plains and Brush Country. The good news is that
it could bring some drier air, which will lower afternoon heat index
values to below Heat Advisory criteria by Friday.

MARINE...

A weak to moderate to at times moderate south to southeast flow can
be expected today. A weak to moderate southerly flow is expected
tonight and Saturday. A generally weak to moderate onshore flow
will continue through the weekend, briefly reaching moderate to
strong levels at times through mid next week. Isolated to scattered
showers and thunderstorms will be possible Thursday and Friday,
especially across the offshore waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    74 100  78  99  79  /   0   0   0   0   0
Victoria          76 102  77 103  78  /   0   0   0  10   0
Laredo            79 106  80 107  81  /   0   0   0   0   0
Alice             73 104  76 105  76  /   0   0   0   0   0
Rockport          81  96  81  94  82  /   0   0   0   0   0
Cotulla           77 108  80 109  81  /   0   0   0  10   0
Kingsville        75 100  77 102  77  /   0   0   0   0   0
Navy Corpus       82  96  81  91  81  /   0   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 7 PM CDT this evening For the following
     zones: Bee...Coastal Kleberg...Coastal Nueces...Coastal San
     Patricio...Duval...Goliad...Inland Calhoun...Inland
     Kleberg...Inland Nueces...Inland Refugio...Inland San
     Patricio...Jim Wells...La Salle...Live Oak...McMullen...
     Victoria...Webb.

GM...None.

&&

BF/80...AVIATION
Hazardous weather outlook, Jul 8, 3:03 AM CST, 9 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
403 AM CDT Fri Jul 8 2022

TXZ229>234-239>247-342>347-442-443-447-090915-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
403 AM CDT Fri Jul 8 2022

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A Heat Advisory is in effect from Noon until 7 PM for the Rio
Grande Plains, Brush Country, Coastal Bend and inland portions of
the Victoria Crossroads for heat indices up to 114 degrees.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Heat Index values of 105 to 114 degrees are possible each afternoon
Saturday through Thursday. Heat Advisories may be necessary at
times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ231-232-236-237-250-255-270-275-090915-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
403 AM CDT Fri Jul 8 2022

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TE/LS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

26 heat. Local standard time, as filed.

Heat, Coastal Nueces County

When
July 8, 1:00 PM CST to 6:00 PM CST
Where
Coastal Nueces County forecast zone
Reported by
ASOS
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Inland Kleberg County

When
July 8, 1:00 PM CST to 6:00 PM CST
Where
Inland Kleberg County forecast zone
Reported by
ASOS
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Jim Wells

When
July 8, 1:00 PM CST to 6:00 PM CST
Where
Jim Wells forecast zone
Reported by
ASOS
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Jim Wells

When
July 9, 3:00 PM CST to 6:00 PM CST
Where
Jim Wells forecast zone
Reported by
ASOS
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Inland Kleberg County

When
July 9, 3:00 PM CST to 6:00 PM CST
Where
Inland Kleberg County forecast zone
Reported by
ASOS
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Inland Kleberg County

When
July 10, 1:00 PM CST to 6:00 PM CST
Where
Inland Kleberg County forecast zone
Reported by
ASOS
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Coastal Nueces County

When
July 10, 1:00 PM CST to 6:00 PM CST
Where
Coastal Nueces County forecast zone
Reported by
ASOS
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Inland Nueces County

When
July 10, 1:00 PM CST to 6:00 PM CST
Where
Inland Nueces County forecast zone
Reported by
ASOS
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Jim Wells

When
July 10, 1:00 PM CST to 6:00 PM CST
Where
Jim Wells forecast zone
Reported by
ASOS
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Coastal Aransas County

When
July 10, 1:00 PM CST to 6:00 PM CST
Where
Coastal Aransas County forecast zone
Reported by
ASOS
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Victoria

When
July 10, 1:00 PM CST to 6:00 PM CST
Where
Victoria forecast zone
Reported by
ASOS
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, La Salle

When
July 10, 1:00 PM CST to 6:00 PM CST
Where
La Salle forecast zone
Reported by
ASOS
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Webb

When
July 10, 1:00 PM CST to 6:00 PM CST
Where
Webb forecast zone
Reported by
ASOS
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Live Oak

When
July 10, 1:00 PM CST to 6:00 PM CST
Where
Live Oak forecast zone
Reported by
ASOS
Coordinates
28.351, -98.125 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Live Oak

When
July 11, 2:00 PM CST to 7:00 PM CST
Where
Live Oak forecast zone
Reported by
ASOS
Coordinates
28.351, -98.125 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Inland Nueces County

When
July 11, 2:00 PM CST to 7:00 PM CST
Where
Inland Nueces County forecast zone
Reported by
ASOS
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Coastal Nueces County

When
July 11, 2:00 PM CST to 7:00 PM CST
Where
Coastal Nueces County forecast zone
Reported by
ASOS
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Inland Kleberg County

When
July 11, 2:00 PM CST to 7:00 PM CST
Where
Inland Kleberg County forecast zone
Reported by
ASOS
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Jim Wells

When
July 11, 2:00 PM CST to 7:00 PM CST
Where
Jim Wells forecast zone
Reported by
ASOS
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Victoria

When
July 11, 2:00 PM CST to 7:00 PM CST
Where
Victoria forecast zone
Reported by
ASOS
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, La Salle

When
July 11, 2:00 PM CST to 7:00 PM CST
Where
La Salle forecast zone
Reported by
ASOS
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Inland Kleberg County

When
July 12, 1:00 PM CST to 6:00 PM CST
Where
Inland Kleberg County forecast zone
Reported by
ASOS
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Jim Wells

When
July 12, 1:00 PM CST to 6:00 PM CST
Where
Jim Wells forecast zone
Reported by
ASOS
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Coastal Nueces County

When
July 12, 1:00 PM CST to 6:00 PM CST
Where
Coastal Nueces County forecast zone
Reported by
ASOS
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Victoria

When
July 12, 1:00 PM CST to 6:00 PM CST
Where
Victoria forecast zone
Reported by
ASOS
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

Heat, Webb

When
July 12, 1:00 PM CST to 6:00 PM CST
Where
Webb forecast zone
Reported by
ASOS
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Afternoon heat index values rose above 110 degrees during the afternoon.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1048165, 1048166, 1048167, 1048168, 1048169, 1048170, 1048171, 1048172, 1048173, 1048174, 1048175, 1048176, 1048177, 1048178, 1048179, 1048180, 1048181, 1048182, 1048183, 1048184, 1048185, 1048187, 1048188, 1048189, 1048190, 1048191.